Thanks Thanks:  0
Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 10 of 13
  1. #1
    Join Date
    Jan 2007
    Location
    Rapid City, South Dakota
    Posts
    10
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Question Medication and Libido

    I posted this earlier in another thread and realized it was the wrong place. And it sounds so ridiculous so please bear with me. I need a question answered as I no longer have a psychiatrist. I have been off of lamictal and lexapro for two months and while not having any mood swings or abandonment issues I have had an increased sex drive that for so many years has been basically gone. This has got me worried, not worried about acting on it, but that it is there and very prominently so. It has not been something that I even thought of since being put on medication. Am I imagining things or is this something that will go away once my body is completely used to being off the medication?

  2. #2
    Join Date
    Aug 2005
    Posts
    8,976
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    Lapetite,

    Your question is an interesting one and though we may offer speculation based on the profiles of the medications you mentioned, you may give consideration to having a conversation with your physician who is familiar with your medical history.

    Lexapro
    Generic Name: escitalopram

    What is Lexapro?
    Lexapro (escitalopram) is in a class of drugs called selective serotonin reuptake inhibitors. (SSRI)
    Lexapro is used in the treatment of depression and generalized anxiety disorder (GAD).

    The profile of this medication includes as one of its potential side effects is reduction in libido.

    What is Lamictal?

    LAMICTAL (lamotrigine), an antiepileptic drug (AED) of the phenyltriazine class, is chemically unrelated to existing antiepileptic drugs.

    It's use is not only as a antiepileptic drug, but aslo in the treatment is certain mood disorders.

    The product monograph includes among its potential side effects reduction in libido.

    So from a pure pharmacological point of view, it could be speculated that once the medications are eliminated (washed out) from your body that previous levels of libido would resume.

    How this change affects your own life may an issue to talk to your doctor about.

  3. #3
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,932
    Mentioned
    25 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    It may well be that your sex drive has been suppressed by Lexapro or similar medications. I don't know that there's any reason to expect it to "go away" if that's the reason; if there's no longer anything in your system to suppress it, it has simply returned to its normal state.

  4. #4
    Join Date
    Nov 2006
    Posts
    34
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    AHHHHHHHH...oh yes. This is my FAVORITE part of being medication free after many many years of supression.
    LOL

  5. #5
    Join Date
    Dec 2006
    Posts
    87
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    I didn't have any sex drive when I was on lamictal but I can't say for certain if that was due to the medication or my mental state at the time.

  6. #6
    Join Date
    Jan 2007
    Location
    Rapid City, South Dakota
    Posts
    10
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    Quote Originally Posted by Serenity View Post
    AHHHHHHHH...oh yes. This is my FAVORITE part of being medication free after many many years of supression.
    LOL
    I can not say it is my favorite part. It is annoying as all get out. When it came to sex and my "drive" or lack there of, I had always thought I was in total control then boom. Just to give a little history, after I came out of an extremely abusive relationship I avoided any kind of relationship for a year and a half. About a year ago I allowed myself to become involved and found that sex can be a good thing and it seemed like a totally new experience and I actually liked it. Now the thing my mind grapples with is the one I am with virtually has no sex drive and I end up thinking he isn't attracted to me. It's a black/white thing. Insanely stupid I know. I think I get the kinks worked out of my thought processing and something throws me back to previous thinking. And after I mull it over I usually get it worked out. This one I just havn't worked out yet. Am still working on, not lumping the one I am with to my past experiences. I find myself waiting for a bomb to drop because that is what I know how to deal with. So now I find I find that the way that I control it is by just ignoring it. Probably not the best way but at least it isn't annoying myself or my significant other for that matter. (Yes I am a bit frustrated with myself)

  7. #7
    Join Date
    Feb 2006
    Posts
    1,549
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    I don't think your sex drive is actually the problem , but rather the lack of one in your partner and maybe why this is so.
    have you spoken with your significnt other about this?? Does he see this as a problem? does he even know it's a problem for you?

    being on edge waiting for a bomb to drop is not a nice place to be and can lead to all sorts of thinking & analysing of every action taken, which it turn is not good for any relationship.

    I think maybe speaking with your partner first, see what comes out of that conversation or cpl of conversations even.. and take it from there.

    if you can try this option first maybe?? then you might be able to take the pressure off your mind, re: how he see you or thinks of you ect.. (you can't read his mind and neither can he read yours.. so guessing about what he thinks isn't helping you at all. )

    if you are able to bring this up with him, that is????

  8. #8
    Join Date
    Jan 2007
    Location
    Rapid City, South Dakota
    Posts
    10
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Question Re: Medication and Libido

    Yes I have brought it up but in doing so I feel like I am transferring my problem or baggage onto him. The only problem is what I perceive and I can perceive a problem when there isn't one to begin with. And he has told me this and it is true. So I hate to keep bothering him when in fact there isn't a problem and it is just me. Does that makes sense?

  9. #9
    Join Date
    Feb 2006
    Posts
    1,549
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    it does make sense... i can see your train of thought,
    So.. he doesn't think there's a problem here. either with you or him?
    and he's okay as far as his sex drive is concerned .

    if that's the case, i can see why you are inclined to be thinking they way you are. It's what we do right, if they have no prob then it must be us...
    what about talking to your own doc about this and he see what he\she says.??

  10. #10
    Join Date
    Jan 2007
    Location
    Rapid City, South Dakota
    Posts
    10
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Medication and Libido

    My psychologist is in another state and havn't had the funds to find one here. So I am trying to work through it on my own. I usually can do that but just not managing to do it well at this point in time. I am realizing how much of my thinking is to the extremes especially where men and relationships are concerned.

Page 1 of 2 12 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.